Alert archive / Missouri / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 4, 2009, 12:38 PM CDT for 18 counties in Missouri. It took effect at Apr 4, 2009, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 12:38 PM CDT (17:38 UTC)
- In effect from
- Apr 4, 2009, 1:00 PM CDT
- Expired
- Apr 4, 2009, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Crawford County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Iron County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Reynolds County, MO, Texas County, MO, Washington County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KSGF 041738 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CDT SAT APR 4 2009 .SUSTAINED SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED INTO EARLY THIS EVENING. MEANWHILE...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 20 AND 25 PERCENT OVER MUCH OF CENTRAL MISSOURI. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING. MOZ057-058-069>073-080>084-091-092-096-097-099-105-050100- /O.NEW.KSGF.FW.W.0004.090404T1800Z-090405T0100Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-WASHINGTON-DALLAS- LACLEDE-TEXAS-DENT-IRON-WEBSTER-WRIGHT-DOUGLAS-HOWELL-REYNOLDS- OZARK- 1238 PM CDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO EARLY THIS EVENING ACROSS CENTRAL MISSOURI AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 20 AND 25 PERCENT INTO EARLY THIS EVENING OVER MUCH OF CENTRAL MISSOURI. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SCHAUMANN
1 follow-up statement
000 WWUS83 KSGF 050048 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CDT SAT APR 4 2009 MOZ057-058-069>073-080>084-091-092-096-097-099-105-050200- /O.EXP.KSGF.FW.W.0004.000000T0000Z-090405T0100Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-WASHINGTON-DALLAS- LACLEDE-TEXAS-DENT-IRON-WEBSTER-WRIGHT-DOUGLAS-HOWELL-REYNOLDS- OZARK- 748 PM CDT SAT APR 4 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY WINDS HAVE SLACKENED IN INTENSITY AND MOISTURE WILL CONTINUE TO SLOWLY INCREASE AHEAD OF A STRONG STORM SYSTEM TONIGHT. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ GAGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 12:34 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 4, 12:34 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CDT SAT APR 4 2009
...UPDATE TO AVIATION...
.UPDATE...
HOISTED A WIND ADVISORY FOR THE WHITE RIVER VALLEY REGION AND
PORTIONS OF THE PLATEAU JUST AFTER 11 AM. KSGF VAD DATA INDICATED
40 KNOTS AT 3000 FEET MSL FOR MUCH OF THE MORNING...WHICH HAS NOW
DECREASED TO 35 KNOTS. WE HAVE LIKELY JUST MIXED PAST THAT LEVEL
WITH A RECENT GUST TO 45 MPH. LATEST ISALLOBARIC ANALYSIS
INDICATES STRONGEST PRESSURE FALLS ARE NOW SPREADING INTO EASTERN
MISSOURI. THE PRESSURE GRADIENT MAY ACTUALLY LAX A BIT THIS
AFTERNOON BEFORE STIFFENING UP AGAIN LATE AS A STRONG SURFACE LOW
APPROACHES FROM THE WEST. WITH A LOW LEVEL JET WEAKENING WHILE
SHIFTING OVER THE AREA THIS AFTERNOON...EXPECT WINDS WILL ACTUALLY
DECREASE IN THE WIND ADVISORY AREA. WILL BE WATCHING THE OSAGE
PLAINS REGION CLOSELY THIS AFTERNOON...BUT THINK THEY WILL STAY
JUST UNDER CRITERIA.
ANOTHER CONCERN TODAY HAS BEEN FIRE WEATHER. 12Z KSGF RAOB
INDICATED A SHALLOW MOIST LAYER WITH A VERY DRY LAYER STARTING
AROUND 900 MB. MODELS ARE WAY TOO AGGRESSIVE WITH LOW LEVEL
MOISTURE ADVECTION ALONG AND EAST OF HIGHWAY 65. OBJECTIVE
ANALYSIS INDICATES WE SHOULD BE MIXING INTO THE DRY LAYER IN THE
NEXT HOUR OR SO. SURFACE RELATIVE HUMIDITIES EAST OF HIGHWAY 65
HAVE ALREADY FALLEN BELOW 40 PERCENT OVER MANY AREAS...WITH
PORTIONS OF CENTRAL MISSOURI BELOW 35 PERCENT. ALTHOUGH CLOUDS ARE
MOVING IN FROM THE WEST...TEMPERATURES SHOULD STILL WARM A GOOD 5
DEGREES OR SO EAST OF HIGHWAY 65. THIS WILL PUT RELATIVE
HUMIDITIES NEAR CRITICAL FIRE WEATHER CONDITIONS. WILL CONTINUE TO
MONITOR CLOSELY OVER THE NEXT HOUR AND MAY HOIST A RED FLAG WARNING.
ANOTHER DISCUSSION WILL BE ISSUED WITHIN THE NEXT HOUR OR SO
DISCUSSING THE CONVECTIVE POTENTIAL FOR TONIGHT.
SCHAUMANN
&&
.DISCUSSION...
BUSY FORECAST PACKAGE TODAY WITH HEIGHTENED FIRE CONCERNS
AND WINDY CONDITIONS TODAY...THUNDERSTORM CHANCES TONIGHT...SUB-
FREEZING TEMPERATURES SUNDAY NIGHT THROUGH TUESDAY NIGHT AND SNOW
CHANCES SUNDAY NIGHT INTO MONDAY.
STRONG SYNOPTIC SURFACE LOW TAKING SHAPE OVER THE HIGH PLAINS
EARLY THIS MORNING IN ADVANCE OF CLOSED UPPER LOW OUT IN THE
SOUTHERN ROCKIES. LOW LEVEL MOISTURE WAS SCOURED OUT WITH THE LAST
COLD FRONT AND DEW POINTS WERE STILL IN THE 20S TO LOW 30S OVER
THE CWA. HAVE TO GO INTO SOUTHERN TEXAS TO GET ANY 50 DEWPOINT AT
THIS HOUR AND WILL BE THE MAIN LACKING INGREDIENT FOR A DECENT
SEVERE THREAT LATER TONIGHT.
SURFACE LOW WILL BEGIN TO PUSH EAST INTO THE CENTRAL PLAINS TODAY
AS UPPER WAVE BEGINS TO LIFT OUT OF THE ROCKIES. TIGHT PRESSURE
GRADIENT WILL CAUSE SUSTAINED SURFACE WINDS OF 20 TO 30 MPH AND
GUSTS UP TO 40 MPH WEST OF THE PLATEAU BUT SHOULD REMAIN JUST
BELOW ADVISORY CRITERIA. THE STRONG WINDS WILL COMBINE WITH
HUMIDITIES IN THE LOW TO MID 30S TODAY TO PRODUCE AN INCREASED
FIRE DANGER...BUT HUMIDITIES SHOULD REMAIN ABOVE CRITERIA FOR A
RED FLAG WARNING. WILL BE STRONGLY WORDING HWO FOR FIRE DANGER TODAY.
NARROW RIBBON OF HIGHER SURFACE DEWPOINTS WILL BE POSSIBLE JUST
AHEAD OF THE COLD FRONT THIS EVENING THROUGH THE OVERNIGHT AND
WILL PROBABLY SEE A BAND OF CONVECTION DEVELOP AHEAD OF THE FRONT.
PRETTY DECENT SHEAR AVAILABLE HOWEVER WITH LACKING
MOISTURE...INSTABILITY WILL BE LIMITED FOR ANY DECENT CHANCES OF
SEVERE STORMS. BEST OPPORTUNITY WILL LIKELY BE DURING THE EARLY TO
MID EVENING OVER THE WESTERN CWA.
COLD AIR WILL QUICKLY RUSH IN BEHIND THE FRONTAL PASSAGE OVERNIGHT
TONIGHT WITH STRONG COLD AIR ADVECTION ON SUNDAY. HIGHS ON SUNDAY
WILL LIKELY BE IN THE MORNING WITH THE POSSIBLE EXCEPTION OF FAR
EASTERN COUNTIES IN CWA WHERE A FEW DEGREES OF WARMING WILL BE
POSSIBLE.
FREEZE WATCH REMAINS IN EFFECT FOR SUNDAY NIGHT THROUGH TUESDAY
NIGHT AS SEVERAL WAVES OF ENERGY WILL CONTINUE TO DROP COLD AIR
INTO THE AREA FROM THE NORTH/NORTHWEST. WILL LIKELY SEE
TEMPERATURES DIP BELOW FREEZING EACH OF THE 3 NIGHTS WITH LOW TO
MID 20S POSSIBLE ON MONDAY NIGHT. ENOUGH MOISTURE AND UPPER ENERGY
MAY BE AVAILABLE SUNDAY NIGHT THROUGH MONDAY FOR SOME LIGHT
SNOW...ESPECIALLY OVER CENTRAL MISSOURI INTO THE EASTERN OZARKS.
WHILE NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED...CURRENTLY HAVE
AROUND A HALF INCH POSSIBLE OVER CENTRAL MISSOURI.
ANOTHER STRONG SYSTEM WILL BEGIN TO ENTER THE WEST COAST BY
TUESDAY AS THE FIRST SYSTEM AFFECTS THE EASTERN U.S. WILL SEE A
PERIOD OF RISING UPPER HEIGHTS AND RIDGING DURING THE MIDDLE OF
THE UPCOMING WEEK WHICH SHOULD ALLOW FOR A WARMING TREND BEFORE
THE NEXT SYSTEM ARRIVES FOR THE END OF THE WEEK BRINGING ANOTHER
CHANCE OF RAIN.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...WINDS ARE PRIMARY CONCERN WITH SUSTAINED
WINDS 25 TO 30 KTS AND GUSTS APPROACHING 40KTS THROUGH THE AFTERNOON.
FRONT WILL APPROACH JLN BY 02Z WITH THUNDERSTORMS DEVELOPING...SOME
WITH POTENTIAL FOR HAIL. WILL PUSH EAST INTO SGF BY 04Z WITH
CONTINUED TS CHANCES. WINDS SHIFT TO WEST BEHIND INITIAL FRONT...AND
TO THE NORTHWEST AND ONCE AGAIN GUSTY AS A SECOND COLD FRONT PUSHES
THROUGH JUST AFTER SUNRISE. WIND SHEAR IS LIKELY OVERNIGHT AS LOW
LEVEL JET INCREASES TO 45 KTS AT 2K FEET.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
FOR MOZ055>058-066>071-077>083-088>098-101>106.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MOZ090>092-094-
095-102-103.
KS...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 4, 11:24 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1124 AM CDT SAT APR 4 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1124 AM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE AREA TODAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE WHITE RIVER VALLEY FROM NORTHERN STONE COUNTY INTO GREENE COUNTY...AND ALONG THE HIGHEST POINTS OF THE OZARK PLATEAU. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS INTO EARLY THIS AFTERNOON. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES IN THE 30S TODAY TO PRODUCE AN INCREASED FIRE DANGER THROUGHOUT THE REGION. THUNDERSTORMS WILL BE POSSIBLE FROM MID EVENING INTO THE OVERNIGHT HOURS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A STRONG COLD FRONT WILL AID IN THE DEVELOPMENT OF THE THUNDERSTORMS OVER EASTERN KANSAS BY EARLY TO MID EVENING AND THE STORMS WILL PROGRESS EASTWARD THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT. WHILE A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND...MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS AS INSTABILITY WILL BE LACKING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES WILL OCCUR EARLY NEXT WEEK. BY MONDAY MORNING...TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. EVEN COLDER TEMPERATURES ARE EXPECTED FOR TUESDAY MORNING WITH READINGS FALLING INTO THE LOWER 20S. THE FREEZE WILL LIKELY CONTINUE FOR THE EASTERN OZARKS INTO WEDNESDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER STRONG SYSTEM MOVES INTO THE PLAINS AND MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:07 AM CDT | Wind Advisory | SGF | Barry, Christian, Greene, Lawrence, Stone, Webster and 1 more | 7 hr |
Nearby
Red Flag Warnings in Missouri, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.